Alert archive / Oregon / High Wind Warnings in 2012

High Wind Warning 14, NWS Portland, OR

November 11, 2012

NWS Portland, OR issued this high wind warning at Nov 11, 2012, 3:29 AM PST. It took effect at Nov 11, 2012, 2:00 PM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2012, 3:29 AM PST (11:29 UTC)
In effect from
Nov 11, 2012, 2:00 PM PST
Expired
Nov 12, 2012, 6:40 AM PST
In force
17 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS76 KPQR 111129
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
329 AM PST SUN NOV 11 2012

...HIGH WIND GUSTS ALONG BEACHES AND HEADLANDS OF THE COAST...

A FRONTAL SYSTEM WILL BRING STRONG WINDS TO THE COASTAL HEADLANDS
SUNDAY NIGHT INTO EARLY MONDAY. THIS SYSTEM IS NOT EXPECTED TO
BRING STRONG WINDS INTO THE COASTAL COMMUNITIES AT THIS TIME.

ORZ001-WAZ021-112300-
/O.UPG.KPQR.HW.A.0012.121112T0000Z-121112T1400Z/
/O.NEW.KPQR.HW.W.0014.121111T2200Z-121112T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LONG BEACH...CAPE DISAPPOINTMENT
329 AM PST SUN NOV 11 2012

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
FROM 2 PM THIS AFTERNOON TO 6 AM PST MONDAY NEAR BEACHES AND
HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 6 AM PST MONDAY.

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH ALONG BEACHES BEACHES AND HEADLANDS. COASTAL COMMUNITIES CAN
  EXPECT LOCAL GUSTS 45 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAKING THIS
  EVENING THROUGH EARLY MONDAY MORNING...EASING AROUND SUNRISE
  MONDAY.

* LOCATIONS INCLUDE: ARCH CAPE...CLATSOP SPIT...CAPE
  DISAPPOINTMENT.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-112300-
/O.UPG.KPQR.HW.A.0012.121112T0000Z-121112T1400Z/
/O.NEW.KPQR.HW.W.0014.121111T2200Z-121112T1600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS
329 AM PST SUN NOV 11 2012

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 AM PST MONDAY NEAR BEACHES AND
HEADLANDS ALONG THE CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR THE GORGE...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM PST MONDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 T0 40 MPH WITH GUSTS TO 60
  MPH ALONG BEACHES AND HEADLANDS. COASTAL COMMUNITIES CAN
  EXPECT LOCAL GUSTS 45 MPH...MUCH LIGHTER IN MANY AREAS.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAKING THIS
  EVENING THROUGH EARLY MONDAY MORNING...EASING MID MORNING
  MONDAY. 

* LOCATIONS INCLUDE: NEWPORT JETTY...CAPE FOULWEATHER.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
6 follow-up statements
894 
WWUS76 KPQR 111148 CCA
NPWPQR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
348 AM PST SUN NOV 11 2012


ORZ001-WAZ021-112345-
/O.UPG.KPQR.HW.A.0012.121112T0000Z-121112T1400Z/
/O.NEW.KPQR.HW.W.0014.121111T2200Z-121112T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LONG BEACH...CAPE DISAPPOINTMENT
348 AM PST SUN NOV 11 2012

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
FROM 2 PM THIS AFTERNOON TO 6 AM PST MONDAY NEAR BEACHES AND
HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 6 AM PST MONDAY.

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH ALONG BEACHES BEACHES AND HEADLANDS. COASTAL COMMUNITIES CAN
  EXPECT LOCAL GUSTS 45 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAKING THIS
  EVENING THROUGH EARLY MONDAY MORNING...EASING AROUND SUNRISE
  MONDAY.

* LOCATIONS INCLUDE: ARCH CAPE...CLATSOP SPIT...CAPE
  DISAPPOINTMENT.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-112345-
/O.UPG.KPQR.HW.A.0012.121112T0000Z-121112T1400Z/
/O.NEW.KPQR.HW.W.0014.121111T2200Z-121112T1600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS
348 AM PST SUN NOV 11 2012

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 AM PST MONDAY NEAR BEACHES AND
HEADLANDS ALONG THE CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR THE GORGE...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM PST MONDAY. 

* WINDS: SOUTH TO SOUTHEAST WINDS 30 T0 40 MPH WITH GUSTS TO 60
  MPH ALONG BEACHES AND HEADLANDS. COASTAL COMMUNITIES CAN
  EXPECT LOCAL GUSTS 45 MPH...MUCH LIGHTER IN MANY AREAS.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAKING THIS
  EVENING THROUGH EARLY MONDAY MORNING...EASING MID MORNING
  MONDAY. 

* LOCATIONS INCLUDE: NEWPORT JETTY...CAPE FOULWEATHER.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
000 
WWUS76 KPQR 111744 CCA
NPWPQR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
942 AM PST SUN NOV 11 2012


ORZ001-WAZ021-120545-
/O.UPG.KPQR.HW.A.0012.121112T0000Z-121112T1400Z/
/O.NEW.KPQR.HW.W.0014.121111T2200Z-121112T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LONG BEACH...CAPE DISAPPOINTMENT
942 AM PST SUN NOV 11 2012

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
FROM 2 PM THIS AFTERNOON TO 6 AM PST MONDAY NEAR BEACHES AND
HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 6 AM PST MONDAY.

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH ALONG BEACHES BEACHES AND HEADLANDS. COASTAL COMMUNITIES CAN
  EXPECT LOCAL GUSTS 45 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAKING THIS
  EVENING THROUGH EARLY MONDAY MORNING...EASING AROUND SUNRISE
  MONDAY.

* LOCATIONS INCLUDE: ARCH CAPE...CLATSOP SPIT...CAPE
  DISAPPOINTMENT.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-120545-
/O.UPG.KPQR.HW.A.0012.121112T0000Z-121112T1400Z/
/O.COR.KPQR.HW.W.0014.121111T2200Z-121112T1600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS
942 AM PST SUN NOV 11 2012

...HIGH WIND WATCH UPGRADED TO A HIGH WIND WARNING...IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 AM PST MONDAY NEAR BEACHES AND
HEADLANDS ALONG THE CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM PST MONDAY.

* WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH ALONG BEACHES AND HEADLANDS. COASTAL COMMUNITIES CAN EXPECT
  LOCAL GUSTS 45 MPH...MUCH LIGHTER IN MANY AREAS.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAKING THIS
  EVENING THROUGH EARLY MONDAY MORNING...EASING MID MORNING
  MONDAY. 

* LOCATIONS INCLUDE: NEWPORT JETTY...CAPE FOULWEATHER.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
306 
WWUS76 KPQR 120453
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
853 PM PST SUN NOV 11 2012

ORZ002-121445-
/O.CON.KPQR.HW.W.0014.000000T0000Z-121112T1600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS
853 PM PST SUN NOV 11 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PST MONDAY FOR
THE CENTRAL OREGON COAST NEAR BEACHES AND HEADLANDS...

A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT
UNTIL 8 AM PST MONDAY. 

* WINDS: AT BEACHES AND HEADLANDS SOUTH 30 TO 40 MPH WITH GUSTS TO
  60 MPH.

* TIMING: WINDS INCREASING OVERNIGHT...PEAKING EARLY MONDAY
  MORNING.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS 

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND 
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-WAZ021-121400-
/O.CON.KPQR.HW.W.0014.000000T0000Z-121112T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LONG BEACH...CAPE DISAPPOINTMENT
853 PM PST SUN NOV 11 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY FOR
THE NORTH OREGON AND SOUTH WASHINGTON COAST NEAR BEACHES AND
HEADLANDS...

A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT
UNTIL 6 AM PST MONDAY. 

* WINDS: AT BEACHES AND HEADLANDS SOUTH 30 TO 40 MPH WITH GUSTS TO
  60 MPH.

* TIMING: WINDS INCREASING OVERNIGHT...PEAKING LATE TONIGHT. 

* LOCATIONS INCLUDE: CANNON BEACH...NETARTS...PACIFIC CITY...
  LONG BEACH...CAPE DISAPPOINTMENT 

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND 
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
403 
WWUS76 KPQR 121108
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
308 AM PST MON NOV 12 2012

ORZ002-121600-
/O.CON.KPQR.HW.W.0014.000000T0000Z-121112T1600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS
308 AM PST MON NOV 12 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING NEAR BEACHES AND HEADLANDS FOR THE CENTRAL OREGON COAST...

A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT
UNTIL 8 AM PST THIS MORNING.

* WINDS: AT BEACHES AND HEADLANDS SOUTH 30 TO 40 MPH WITH GUSTS 
  TO 60 MPH. 

* TIMING: WINDS WILL CONTINUE UNTIL THE FRONT MOVES ONSHORE AROUND
  SUNRISE THIS MORNING.

* LOCATIONS INCLUDE: NEWPORT JETTY...CAPE FOULWEATHER.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND 
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-WAZ021-121400-
/O.CON.KPQR.HW.W.0014.000000T0000Z-121112T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LONG BEACH...CAPE DISAPPOINTMENT
308 AM PST MON NOV 12 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING NEAR BEACHES AND HEADLANDS SOUTH WASHINGTON AND NORTH
OREGON COASTS...

A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT
UNTIL 6 AM PST EARLY THIS MORNING. 

* WINDS: AT BEACHES AND HEADLANDS SOUTH 30 TO 40 MPH WITH GUSTS TO
  60 MPH. GUSTS IN COASTAL COMMUNITIES UP TO ABOUT 45 MPH ARE
  POSSIBLE.

* TIMING: WINDS WILL CONTINUE UNTIL A FRONT MOVES ONSHORE AROUND
  SUNRISE THIS MORNING.

* LOCATIONS INCLUDE: CLATSOP SPIT...ARCH CAPE...CAPE
  DISAPPOINTMENT.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND 
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
332 
WWUS76 KPQR 121349
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
549 AM PST MON NOV 12 2012

ORZ001-WAZ021-121500-
/O.EXP.KPQR.HW.W.0014.000000T0000Z-121112T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LONG BEACH...CAPE DISAPPOINTMENT
549 AM PST MON NOV 12 2012

...HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING
NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH
OREGON COASTS...

THE HIGH WIND WARNING NEAR BEACHES AND HEADLANDS WILL EXPIRE AT
6 AM PST EARLY THIS MORNING. 

A COLD FRONT WAS MOVING ONSHORE ALONG THE SOUTH WASHINGTON AND
NORTH OREGON COASTS...AND WINDS WERE DECREASING DRAMATICALLY.
THERE WILL BE A FEW GUSTS TO AROUND 35 MPH ALONG THE TILLAMOOK
COUNTY COAST FROM TILLAMOOK SOUTHWARD UNTIL ABOUT 7 AM...BUT THE
THREAT OF DAMAGING WINDS HAS DIMINISHED.


$$

ORZ002-121600-
/O.CON.KPQR.HW.W.0014.000000T0000Z-121112T1600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS
549 AM PST MON NOV 12 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING NEAR BEACHES AND HEADLANDS ALONG THE CENTRAL OREGON
COAST... 

A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT
UNTIL 8 AM PST THIS MORNING. 

* WINDS: AT BEACHES AND HEADLANDS SOUTH 30 TO 40 MPH WITH GUSTS 
  TO 60 MPH. 

* TIMING: WINDS WILL CONTINUE UNTIL THE FRONT MOVES ONSHORE
  AROUND SUNRISE THIS MORNING. 

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS 

* IMPACTS: HIGH PROFILE VEHICLES DRIVING ALONG HIGHWAY 101 AND 
  OTHER COASTAL HIGHWAYS CAN EXPECT ERRATIC STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
774 
WWUS76 KPQR 121440
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
640 AM PST MON NOV 12 2012


ORZ002-121545-
/O.CAN.KPQR.HW.W.0014.000000T0000Z-121112T1600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS
640 AM PST MON NOV 12 2012

...HIGH WIND WARNING IS CANCELLED FOR THE CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

A COLD FRONT WAS MOVING ONSHORE ALONG THE CENTRAL OREGON COAST AND
WINDS WERE DECREASING. A FEW WIND GUSTS TO 40 OR 45 MPH ARE
POSSIBLE UNTIL ABOUT 8 AM ALONG EXPOSED BEACHES AND HEADLANDS...
BUT THE THREAT OF DAMAGING WIND GUSTS HAS DIMINISHED. BETWEEN 8 AM
AND 9 AM THE WINDS WILL HAVE DECREASED EVEN FURTHER AND BECOME
WEST 10 TO 20 MPH.


$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 11, 3:12 AM PST, 17 minutes earlier.

Area forecast discussion, Nov 11, 3:12 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
312 AM PST SUN NOV 11 2012

.SYNOPSIS...A MOIST VIGOROUS PACIFIC FRONTAL SYSTEM WILL SPREAD
ONSHORE TODAY...AND SLOWLY MOVE THROUGH SOUTHWEST WASHINGTON AND
NORTHWEST OREGON TONIGHT AND MONDAY MORNING. THIS FRONT WILL PRODUCE
SIGNIFICANT RAIN...STRONG COASTAL WIND...AND A PERIOD OF HEAVY SNOW
IN THE SOUTH WASHINGTON AND NORTH OREGON CASCADES. THE FRONT WILL SAG
SOUTH MID DAY MONDAY. A BROAD UPPER TROUGH WITH WESTERLY FLOW ALOFT
WILL CONTINUE TUESDAY FOR A FEW SHOWERS. THE UPPER TROUGH WILL
AMPLIFY OFFSHORE AND DIG SOUTH DURING THE MIDDLE PART OF THE WEEK...
WITH MUCH OF THE ENERGY TO OUR SOUTH...THOUGH THE NORTHERN PART OF
THE SPLITTING TROUGH MAY KEEP SOME CHANCE OF SHOWERS IN THE AREA.
THE NEXT MORE ORGANIZED FRONTAL SYSTEM IS EXPECTED NEXT WEEKEND.
&&

.SHORT TERM...WE STILL HAVE A FEW SHOWERS EARLY THIS MORNING OVER
THE COASTAL WATERS AND THE IMMEDIATE COAST BUT THESE WILL GIVE WAY
QUICKLY TO THE NEXT APPROACHING FRONTAL SYSTEM. INLAND AREAS ARE
PRETTY CLOUDY WITH A DECK OF STRATOCUMULUS...SO FOG IS LESS LIKELY
THIS MORNING...AND TEMPS WILL NOT BE QUITE AS COLD AS THOSE SATURDAY
MORNING.

THE NEXT FRONT IS MOVING INSIDE 130W EARLY THIS MORNING. IT IS STILL
TAPPING INTO PWS OF 1.2 TO 1.4 INCH OUT IN THE PACIFIC. THE MODELS
STILL SHOW IT COMING IN DURING THE DAY TODAY. THIS FRONT HAS A RATHER
STRONG PREFRONTAL JET WITH SPEEDS OVER 50 KT AT 850 MB...SO WILL BE
UPGRADING THE COASTAL HEADLAND HIGH WIND WATCH TO A WARNING. THE
SOUTHEAST ORIENTATION OF THE ISOBARS SUGGEST THE MAIN WINDS WILL BE
ALONG THE BEACHES AND HEADLANDS...WITH LIGHTER WINDS IN THE COASTAL
COMMUNITIES AND FARTHER INLAND. THE WINDS SHOULD EASE MONDAY MORNING
AS THE FRONT SAGS SOUTH AND CLEARS THE CENTRAL COAST BY LATE
MORNING.

WE HAVE A RELATIVELY COOL AIR MASS IN PLACE OVER THE AREA...AND AS
THE MOISTURE WITH THIS SYSTEM SPREADS ONSHORE...AN OFFSHORE PRESSURE
GRADIENT WILL CAUSE THE SNOW LEVELS AROUND THE CASCADES AND GORGE TO
BE SLOW TO RISE. IT LOOKS LIKE THERE WILL BE ENOUGH QPF BEFORE THE
SNOW LEVELS RISE SIGNIFICANTLY IN THE CASCADES LATER TONIGHT AND
MONDAY TO WARRANT A SNOW ADVISORY FOR THE SOUTH WASHINGTON CASCADES
AND THE NORTH OREGON CASCADES...ESPECIALLY AROUND MOUNT HOOD. WE
MIGHT EVEN SEE SOME RAIN/SNOW MIXED NEAR HOOD RIVER AT THE ONSET OF
PRECIPITATION TODAY BUT AMOUNTS CURRENTLY LOOK TO BE LIGHT BEFORE
MIXING OVER TO RAIN. DESPITE THE EXPECTED COLD AIR DAMMING ALONG THE
EAST SLOPES OF THE CASCADES...TEMPS SEEM A LITTLE WARM THIS MORNING
TO SUPPORT MUCH ACCUMULATION. WILL ALSO SEE A LITTLE LIGHT
ACCUMULATION IN THE UPPER HOOD RIVER VALLEY AS WELL.

THERE ARE A COUPLE OF WAVES THAT WILL RIDE ALONG THIS FRONTAL ZONE
TONIGHT INTO EARLY MONDAY WHICH WILL MODULATE THE COASTAL WIND AND
ALSO HELP PRODUCE THE FAIRLY SIGNIFICANT RAINFALL. ONCE THE FRONT
SAGS SOUTH LATER MONDAY MORNING AND MONDAY AFTERNOON...PRECIPITATION
SHOULD EASE AS ANY SHOWER ACTIVITY WILL BE A BIT DISORGANIZED.

THE PARENT LOW WILL REMAIN ALONG THE CENTRAL B.C COAST AND WEAKEN
MONDAY NIGHT AND TUESDAY...BUT WITH A WESTERLY FLOW ALOFT WE WILL
STILL SEE A FEW SHOWERS SPREAD IN OVER THE AREA...ESPECIALLY ACROSS
THE NORTH. TOLLESON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION UNCHANGED...
MEDIUM RANGE MODELS ARE IN A BIT OF DISAGREEMENT ON WHETHER SOME
RIDGING WHICH DEVELOPS MIDWEEK IS MORE SHORT WAVE OR LONG WAVE IN
NATURE. 12Z CANADIAN KEEPS THE RIDGING SHORTWAVE IN NATURE...WITH A
FEW SHOWERS LINGERING INTO WEDNESDAY AND ONLY A BRIEF BREAK BETWEEN
SYSTEMS THURSDAY. 12Z/18Z GFS HAS BEEN MUCH DRIER WITH A SHARPER
RIDGE...BUT GFS/ECMWF/CANADIAN ALL HAVE SOME FORM OF DISTURBANCE
BRINGING PRECIPITATION BACK INTO THE PICTURE BY FRIDAY OR SATURDAY.
WEAGLE
&&

.AVIATION...EXPECT MVFR STRATUS AROUND THE PORTLAND METRO AREA WILL
REMAIN UNTIL A LITTLE AFTER SUNRISE BEFORE INCREASING WINDS ALOFT
PUSH IT AWAY. MVFR CONDITIONS WILL REDEVELOP ALONG THE COAST UNDER
LOWERING CIGS IN THE AFTERNOON AS RAIN PUSHES INLAND AND SATURATES
LOWER LEVELS. EXPECT INLAND TERMINALS WILL STAY VFR THROUGH DAYLIGHT
HOURS BEFORE SUCCUMBING TO THE LOWERING CIGS AS WELL. WINDS ALONG THE
COAST...AND ESPECIALLY AT KONP WITH ITS ELEVATED LOCATION...WILL
INCREASE TO 20 TO 30 KT SUSTAINED WITH GUSTS UPWARDS OF 40 KT WITH
INLAND TERMINALS REACHING 15 TO 20 KT AND GUSTS AROUND 30 KT AT
TIMES. STRONGEST WINDS EXPECTED LATE IN THE 24 HOUR PERIOD.
DEFINITELY FAVORED MET MOS GUIDANCE OVER THE MAV AS MAV WINDS APPEAR
FAR TOO LIGHT.

KPDX AND APPROACHES...MVFR CIGS WILL AFFECT APPROACHES UNTIL A BIT
AFTER SUNRISE THIS MORNING. VFR CONDITIONS ARE EXPECTED THEREAFTER.
THERE MAY BE SOME PREFRONTAL LIGHT RAIN IN THE AFTERNOON...THOUGH
SUNDAY LOOKS TO BE MOSTLY VFR...WITH BETTER CHANCE FOR MVFR IN RAIN
SUNDAY EVENING. INCREASING SOUTHEASTERLY WINDS TONIGHT WILL GRADUALLY
TURN MORE SOUTHERLY AT 16 TO 18 KT SUSTAINED WITH POTENTIAL GUSTS TO
30 KT AT TIMES LATE OVERNIGHT. /JBONK
&&

.MARINE...GALES LOOK ON TRACK FOR THE COASTAL WATERS SUNDAY THROUGH
EARLY MONDAY MORNING. THIS SYSTEM HAS SEVERAL WAVES OF ENERGY WITH
IT...SO WE WILL HAVE TO WATCH THE SOUTHERN WATERS TO SEE IF GALES
HANG ON A BIT LONGER MONDAY MORNING. THIS FRONT WILL PUSH SEAS TO THE
MID TEENS.

PRESSURE GRADIENTS RELAX SIGNIFICANTLY AFTER THIS FRONT AND SEAS EASE
BACK BELOW 10 FT MONDAY NIGHT INTO EARLY TUESDAY. WEAK TO MODERATE
OFFSHORE FLOW KICKS IN WITH HIGH PRESSURE INLAND...AND WEAK LOW
PRESSURE WELL OFFSHORE. THE NEXT FRONT TO WATCH IS NOT EXPECTED UNTIL
FRIDAY NIGHT.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 6 AM PST MONDAY
     FOR NORTH OREGON COAST.

     HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 8 AM PST MONDAY
     FOR CENTRAL OREGON COAST.

     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
     MONDAY FOR NORTHERN OREGON CASCADES.

WA...HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 6 AM PST MONDAY
     FOR SOUTH WASHINGTON COAST.

     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
     MONDAY FOR SOUTH WASHINGTON CASCADES.

PZ...GALE WARNING FROM 11 AM THIS MORNING TO 7 AM PST MONDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
     OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
     OUT 10 NM.

     GALE WARNING FROM 8 AM THIS MORNING TO 4 AM PST MONDAY FOR
     WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10
     TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO
     60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 5 AM
     PST EARLY THIS MORNING.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM NOON
     TODAY TO 5 PM PST THIS AFTERNOON.

&&

MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 10, 5:54 AM PST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
554 AM PST SAT NOV 10 2012

ORZ001-002-WAZ021-111700-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
554 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY AND
SUNDAY NIGHT...WITH GUSTS TO 50 TO 60 MPH POSSIBLE NEAR BEACHES
AND HEADLANDS. WINDS WILL DECREASE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

PZZ250-255-270-275-111700-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
554 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE INTO
MONDAY MORNING. SEE PDXCWFPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ011-013-WAZ019-111700-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
554 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

6 INCHES OR MORE OF SNOW ARE POSSIBLE LATE SUNDAY AND SUNDAY NIGHT
BEFORE SNOW LEVELS RISE TO WELL ABOVE THE PASSES LATE SUNDAY NIGHT
AND MONDAY. SEE PDXSPSPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ009-014-WAZ023-111700-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
554 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RAIN/SNOW MIX OR POSSIBLY PLAIN SNOW IS POSSIBLE LATE SUNDAY AND
SUNDAY NIGHT NEAR HOOD RIVER AND IN THE UPPER HOOD RIVER VALLEY BEFORE
SNOW LEVELS RISE. LOCAL 1 OR MORE INCHES OF SNOW ACCUMULATION IS
POSSIBLE...WITH THE BEST CHANCE IN THE UPPER HOOD RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ003>008-010-012-WAZ020-022-039-040-111700-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
554 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:36 PM PSTSmall Craft Advisory for Rough BarPQR8 hr
Nov 10, 8:36 PM PSTSmall Craft Advisory for Rough BarPQR20 hr
Nov 11, 3:29 AM PSTWinter Weather AdvisoryPQR33 hr

Nearby

High Wind Warnings in Oregon, 2012High Wind Warnings in Washington, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.